This site is intended for Healthcare professionals only.

Herbal products compromise prescription drugs, cause serious side effects


Herbal products compromise prescription drugs, cause serious side effects

An analysis of published studies and reports indicates that a number of herbal products may affect the properties of prescription drugs, leading to alterations in the drugs’ effectiveness as well as potentially dangerous side effects.

The British Journal of Clinical Pharmacology analysis included 49 case reports and two observational studies with 15 cases of adverse drug reactions.

The majority of patients were diagnosed with cardiovascular diseases, cancer, and kidney transplants and were receiving mostly warfarin, alkylating agents, and cyclosporine, respectively.

Investigators noted that patients taking warfarin and/or statins for the treatment of cardiovascular complications reported significant interactions after taking herbal products including sage, flaxseed, St. John’s wort, cranberry, goji juice, green tea, and chamomilla.

For more details click on the link: British Journal of Clinical Pharmacology, 2018; DOI: 10.1111/bcp.13490

The following two tabs change content below.
Anjali Nimesh

Anjali Nimesh

Anjali Nimesh Joined Medical Dialogue as Reporter in 2016. she covers all the medical specialty news in different medical categories. She also covers the Medical guidelines, Medical Journals, rare medical surgeries as well as all the updates in medical filed. She is a graduate from Dr. Bhimrao Ambedkar University. She can be contacted at editorial@medicaldialogues.in Contact no. 011-43720751
Source: press release

Share your Opinion Disclaimer

Sort by: Newest | Oldest | Most Voted